MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS PUMP MODULE LOW SORBING SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS PUMP MODULE LOW SORBING SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 2260-0500
Medical Device Problem Codes Material Puncture/Hole (1504); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.Date of event is unknown; awareness date has been used for this field.D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd alaris pump module low sorbing set damaged tubing led to air in the line and leakage.There was no report of patient impact.The following information was provided by the initial reporter: reported issue per customer: "the tpn tubing what not fully seated in the alaris pump at the top.I opened the pump and pulled a bit on the tubing to reseat the tubing correctly.Suddenly aprox 10mls of air was pulled into the tubing -- a hole was noted just below the blue piece of the tubing that i was trying to reseat.I clamped the line immediately and replaced the tubing.Team made aware - unsure if this hole occurred in the moment of the air being sucked in, or if there was a small hole that was held closed by the alaris pump and then when i moved the tubing, it became evident.We decided to monitor to infection related to the potential or picc contamination.Team did not want to pull picc unless signs of increased infection." additional info provided 03/21 could you possibly provide the lot number for the product? no, i was only provided the tubing.The packaging was not available from icu staff.Is the sample chemo contaminated? no, chemo was not involved in this specific treatment.I believe it was being used to feed intravenously.Did any leakage occur as a result of the tubing having a hole? yes, there was some leakage as a result of the hole.Could a date of event be provided? around (b)(6) 2023 was there any patient impact/harm? if so was there any need for any medical intervention or treatment? they ended up using a different tubing set with no issue.However, this leakage did cause concern about contamination.At this time, no evidence of patient harm has been noted.Was treatment able to resume and be completed? yes.It should be noted that i do have the failed product on hand and available to send back.If you would like to send me a return shipping label, i¿d be happy to send the item.
 
Event or Problem Description
It was reported while using bd alaris pump module low sorbing set damaged tubing led to air in the line and leakage.There was no report of patient impact.The following information was provided by the initial reporter: reported issue per customer: "the tpn tubing what not fully seated in the alaris pump at the top.I opened the pump and pulled a bit on the tubing to reseat the tubing correctly.Suddenly aprox 10mls of air was pulled into the tubing -- a hole was noted just below the blue peice of the tubing that i was trying to reseat.I clamped the line immediately and replaced the tubing.Team made aware - unsure if this hole occurred in the moment of the air being sucked in, or if there was a small hole that was held closed by the alaris pump and then when i moved the tubing, it became evident.We decided to monitor to infection related to the potential or picc contamination.Team did not want to pull picc unless signs of increased infection." additional info provided 03/21 ¿ could you possibly provide the lot number for the product? no, i was only provided the tubing.The packaging was not available from icu staff.¿ is the sample chemo contaminated? no, chemo was not involved in this specific treatment.I believe it was being used to feed intravenously.¿ did any leakage occur as a result of the tubing having a hole? yes, there was some leakage as a result of the hole.¿ could a date of event be provided? around march 14th, 2023 ¿ was there any patient impact/harm? if so was there any need for any medical intervention or treatment? they ended up using a different tubing set with no issue.However, this leakage did cause concern about contamination.At this time, no evidence of patient harm has been noted.¿ was treatment able to resume and be completed? yes.It should be noted that i do have the failed product on hand and available to send back.If you would like to send me a return shipping label, i¿d be happy to send the item.
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: d.9.Device available for eval?: yes d.9.Returned to manufacturer on: 28-mar-2023 h.6.Investigation summary: one sample of material 2260-0500 has been received for quality investigation.The customer complaint of component damage - leak was verified by visual inspection.Evaluation of the sample received indicates damage to the silicone tubing in the pumping segment near the upper pumping segment fitting.The reported air-in-line issues are caused by the hole in the silicone pumping segment.No further issues were found during the evaluation of the sample received.A device history record review could not be performed because the lot number is unknown.The root cause for the damage seen in the silicone tubing is an improper loading of the infusion set tubing into the alaris pump.The damage to the tubing is created by misloading of the upper pumping segment fitting of the infusion set into the alaris pump and closing the pump door.This causes the silicone tube to get damaged.The issue has been reported to the bd clinical team do determine if further training is needed for proper use of the products.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD ALARIS PUMP MODULE LOW SORBING SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16665501
Report Number9616066-2023-00621
Device Sequence Number20314382
Product Code FPA
UDI-Device Identifier37613203012608
UDI-Public(01)37613203012608
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K931173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number2260-0500
Device Catalogue Number2260-0500
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown